Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Modularity prevents tails


Authors: Keith A. Kearnes and Emil W. Kiss
Journal: Proc. Amer. Math. Soc. 127 (1999), 11-19
MSC (1991): Primary 08A05, 08A30, 08B10
DOI: https://doi.org/10.1090/S0002-9939-99-04882-0
MathSciNet review: 1625765
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a direct correspondence between two congruence properties for finite algebras. The first property is that minimal sets of type $\ityp$ have empty tails. The second property is that congruence lattices omit pentagons of type $\ityp$.


References [Enhancements On Off] (What's this?)

  • 1. P. Agliano and K. A. Kearnes, Congruence semimodular varieties I: locally finite varieties, Algebra Universalis 32 (1994), 224-269. MR 95i:08010
  • 2. D. Hobby and R. McKenzie, The Structure of Finite Algebras, Contemporary Mathematics v. 76, American Mathematical Society, 1988. MR 89m:08001
  • 3. K. A. Kearnes, Type restriction in locally finite varieties with the CEP, Canadian Journal of Mathematics 43 (1991), 748-769. MR 92m:08005
  • 4. K. A. Kearnes, Cardinality bounds for subdirectly irreducible algebras, Journal of Pure and Applied Algebra 112 (1996), 293-312. MR 97f:08009
  • 5. K. A. Kearnes, Varieties with a difference term, Journal of Algebra 177 (1995), 926-960. MR 97c:08007
  • 6. K. A. Kearnes, E. W. Kiss, and M. Valeriote. A geometrical consequence of residual smallness. preprint, 1996.
  • 7. K. A. Kearnes and R. McKenzie, Residual smallness relativized to congruence types, preprint, 1996.
  • 8. E. W. Kiss, An easy way to minimal algebras, International Journal of Algebra and Computation 7 (1997), 55-75. MR 98g:08002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 08A05, 08A30, 08B10

Retrieve articles in all journals with MSC (1991): 08A05, 08A30, 08B10


Additional Information

Keith A. Kearnes
Affiliation: Department of Mathematics, University of Louisville, Louisville, Kentucky 40292
Email: kearnes@louisville.edu

Emil W. Kiss
Affiliation: Department of Mathematics, University of Louisville, Louisville, Kentucky 40292; Eötvös University, Department of Algebra and Number Theory, 1088 Budapest, Múzeum krt. 6–8, Hungary
Email: ewkiss@cs.elte.hu

DOI: https://doi.org/10.1090/S0002-9939-99-04882-0
Keywords: Tame congruence theory, modular congruence lattice
Received by editor(s): January 8, 1997
Additional Notes: This work was supported by the Hungarian National Foundation for Scientific Research, grant no. 16432, and by the Fields Institute (Toronto, Canada).
Communicated by: Lance W. Small
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society